Alert archive / Florida / Severe Thunderstorm Warnings in 1993
Severe Thunderstorm Warning 127, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Oct 8, 1993, 5:52 PM EDT for Martin County, Saint Lucie County, Florida. It was in force for 53 min.
The area
The counties it named.
The facts
- Issued
- Oct 8, 1993, 5:52 PM EDT (21:52 UTC)
- Expired
- Oct 8, 1993, 6:45 PM EDT
- In force
- 53 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
Counties Martin County, FL, Saint Lucie County, FL
The radar
The Melbourne radar (KMLB), 101 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 8, 2:54 PM EDT, 2 hours 58 minutes earlier.
Area forecast discussion, Oct 8, 2:54 PM EDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 247 PM EDT FRI OCT 8 1993 BASICALLY DEEP WRLY FLW WL DOMINATE THRU THE PDS. AS LO OFF SC CONTS TO MOVE NWD STAT FRNTL TROF WL BE NO PLAYER FOR WX OVER THE FL PEN OR OFFSHORE BY SAT AFTN. SHTWV CONTS TO BROADN AND WD EXPCT ACTVTY OVR GULF WL ALSO DEC OVR THE NEXT 24 HRS. SFC GRAD CONTS TO RELAX AND WNDS SHOULD REMAIN LT THRU THE PDS. WITH 70 MRH OVR C FL THRU THE PDS WD EXPCT THE SAME PATTERN TO PREVAIL THRU SUN. HTNG SHD CONT TO TRIGGER SHOWERS AND POSS TRW W INT MOVNG OVR C AND E FL WITH A FEW DEV OVR THE CST ALONG CBRZ FRNT. WL CONT DAY CHC AND EVE SLIGHT CHC EVERYWHERE. APPRS NXT COLD FRNT TO REMAIN W OF FA THRU SUN. WITH OFFSHR WNDS SEAS SHD CONT TO BEC CALM OVR E CEN FL CSTL WTRS. 1...VOLUSIA 2...LAKE ORANGE SEMINOLE OSCEOLA 3...BREVARD IND RVR DAB 70/85/69/84 2323 MCO 71/88/70/86 2323 MLB 70/87/70/85 2323 BKC
In the hours before
Special weather statement, Oct 8, 1:15 PM EDT, 4 hours 37 minutes before
FLZ041-044>047-053-054-501-081820- SPECIAL AND MARINE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 115 PM EDT FRI OCT 8 1993 ...CONDITIONS FAVORABLE FOR THE FORMATION OF FUNNEL CLOUDS OR WATERSPOUTS OVER THE INTRACOASTAL LAGOONS AND OVER THE COASTAL WATERS FROM PLAYALINDA BEACH TO CAPE CANAVERAL... AT 110 PM...SHOWERS HAD DEVELOPED OVER THE NORTHERN EXTREME OF THE BANANA RIVER...AND OVER THE INDIAN RIVER NEAR SHARPES. SHOWERS RAPIDLY DEVELOPING IN THIS AREA UNDER SIMILAR CONDITIONS HAVE OFTEN PRODUCED FUNNEL CLOUDS OR WATERSPOUTS. MARINERS AND COASTAL RESIDENTS SHOULD MONITOR THESE SHOWERS FOR SIGNS OF WATERSPOUT OR FUNNEL CLOUD DEVELOPMENT OVER THE NEXT FEW HOURS. ELSEWHERE OVER LAND...SHOWERS DEVELOPED OVER NORTHERN OSCEOLA COUNTY JUST NORTH OF HOLOPAW...AND IN BREVARD COUNTY JUST EAST OF DEER PARK. THESE SHOWERS WERE MOVING TOWARD THE NORTHEAST AT 10 MPH. THROUGH 3 PM...SHOWERS EAST OF DEER PARK WILL EXTEND OVER THE COAST NEAR PATRICK AIRFORCE BASE. A LINE OF SHOWERS WILL EXTEND FROM JUST NORTH OF HOLOPAW TO CAPE CANAVERAL. IN GENERAL...MORE SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP MAINLY SOUTH OF A LINE FROM PLAYALINDA BEACH TO ST PETERSBURG. IF YOU SIGHT A WATERSPOUT SEEK SAFE HARBOR OR SHELTER IN A REINFORCED BUILDING IF IT THREATENS YOUR AREA. REPORT IT TO THE COAST GUARD OR OTHER LOCAL OFFICIALS AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. BKC
Special weather statement, Oct 8, 1:18 PM EDT, 4 hours 34 minutes before
FLZ041-044>047-053-054-501-081820- SPECIAL AND MARINE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 115 PM EDT FRI OCT 8 1993 ...CONDITIONS FAVORABLE FOR THE FORMATION OF FUNNEL CLOUDS OR WATERSPOUTS OVER THE INTRACOASTAL LAGOONS AND OVER THE COASTAL WATERS FROM PLAYALINDA BEACH TO CAPE CANAVERAL... AT 110 PM...SHOWERS HAD DEVELOPED OVER THE NORTHERN EXTREME OF THE BANANA RIVER...AND OVER THE INDIAN RIVER NEAR SHARPES. SHOWERS RAPIDLY DEVELOPING IN THIS AREA UNDER SIMILAR CONDITIONS HAVE OFTEN PRODUCED FUNNEL CLOUDS OR WATERSPOUTS. MARINERS AND COASTAL RESIDENTS SHOULD MONITOR THESE SHOWERS FOR SIGNS OF WATERSPOUT OR FUNNEL CLOUD DEVELOPMENT OVER THE NEXT FEW HOURS. ELSEWHERE OVER LAND...SHOWERS DEVELOPED OVER NORTHERN OSCEOLA COUNTY JUST NORTH OF HOLOPAW...AND IN BREVARD COUNTY JUST EAST OF DEER PARK. THESE SHOWERS WERE MOVING TOWARD THE NORTHEAST AT 10 MPH. THROUGH 3 PM...SHOWERS EAST OF DEER PARK WILL EXTEND OVER THE COAST NEAR PATRICK AIRFORCE BASE. A LINE OF SHOWERS WILL EXTEND FROM JUST NORTH OF HOLOPAW TO CAPE CANAVERAL. IN GENERAL...MORE SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP MAINLY SOUTH OF A LINE FROM PLAYALINDA BEACH TO ST PETERSBURGF. IF YOU SIGHT A WATERSPOUT SEEK SAFE HARBOR OR SHELTER IN A REINFORCED BUILDING IF IT THREATENS YOUR AREA. REPORT IT TO THE COAST GUARD OR OTHER LOCAL OFFICIALS AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. BKC
Special weather statement, Oct 8, 5:00 PM EDT, 52 minutes before
FLZ045-047-501-082205- SPECIAL WEATHER AND MARINE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 500 PM EDT FRI OCT 8 1993 ...ISOLATED STRONG THUNDERSTORMS DEVELOPING ACROSS BREVARD COUNTY... AT 455 PM...WEATHER SERVICE RADAR AT MELBOURNE INDICATED ISOLATED THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE RAPIDLY INCREASING IN INTENSITY ACROSS BREVARD COUNTY. THE STRONGEST STORM WAS LOCATED JUST SOUTH OF THE BEELINE EXPRESSWAY ON THE BREVARD/ORANGE COUNTY LINE. THIS STORM WAS MOVING EAST AT AROUND 10 MPH AND WILL SOON AFFECT THE AREA BETWEEN SHARPES AND COCOA. OTHER THUNDERSTORMS WITH VERY HEAVY RAIN WERE DEVELOPING FROM 5 MILES WEST OF MELBOURNE TO 10 MILES WEST OF GRANT. THESE STORMS WERE MOVING EAST AND WILL AFFECT THE AREA BETWEEN INDIAN HARBOUR BEACH AND GRANT DURING THE NEXT HOUR. RESIDENTS SHOULD BE ALERT FOR THESE THUNDERSTORMS AS THEY CROSS THE AREA. THEY CAN PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN...STRONG GUSTY WINDS AND POSSIBLY SMALL HAIL. THE STORMS WILL APPROACH THE INTRACOASTAL AND COASTAL WATERWAYS BETWEEN CAPE CANAVERAL AND SEBASTIAN AROUND 530 PM. MARINE INTERESTS SHOULD TAKE PRECAUTIONS TO AVOID THESE STORMS. SPRATT
Special weather statement, Oct 8, 5:02 PM EDT, 50 minutes before
FLZ045-047-501-082205- SPECIAL WEATHER AND MARINE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 500 PM EDT FRI OCT 8 1993 ...ISOLATED STRONG THUNDERSTORMS DEVELOPING ACROSS BREVARD COUNTY... AT 455 PM...WEATHER SERVICE RADAR AT MELBOURNE INDICATED ISOLATED THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE RAPIDLY INCREASING IN INTENSITY ACROSS BREVARD COUNTY. THE STRONGEST STORM WAS LOCATED JUST SOUTH OF THE BEELINE EXPRESSWAY ON THE BREVARD/ORANGE COUNTY LINE. THIS STORM WAS MOVING EAST AT AROUND 10 MPH AND WILL SOON AFFECT THE AREA BETWEEN SHARPES AND COCOA. OTHER THUNDERSTORMS WITH VERY HEAVY RAIN WERE DEVELOPING FROM 5 MILES WEST OF MELBOURNE TO 10 MILES WEST OF GRANT. THESE STORMS WERE MOVING EAST AND WILL AFFECT THE AREA BETWEEN INDIAN HARBOUR BEACH AND GRANT DURING THE NEXT HOUR. RESIDENTS SHOULD BE ALERT FOR THESE THUNDERSTORMS AS THEY CROSS THE AREA. THEY CAN PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN...STRONG GUSTY WINDS AND POSSIBLY SMALL HAIL. THE STORMS WILL APPROACH THE INTRACOASTAL AND COASTAL WATERWAYS BETWEEN CAPE CANAVERAL AND SEBASTIAN AROUND 530 PM. MARINE INTERESTS SHOULD TAKE PRECAUTIONS TO AVOID THESE STORMS. SPRATT
Special weather statement, Oct 8, 5:39 PM EDT, 13 minutes before
FLZ047-054-501-082240- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 539 PM EDT FRI OCT 8 1993 ...VERY STRONG THUNDERSTORMS OVER BREVARD COUNTY... AT 530 PM...WEATHER SERVICE RADAR AT MELBOURNE INDICATED VERY STRONG THUNDERSTORMS OVER THE INDIAN RIVER NEAR COCOA AND 5 MILES EAST OF KENANSVILLE. THE STORMS WERE MOVING EAST AT 5 TO 10 MPH AND WILL AFFECT THE AREAS BETWEEN COCOA...COCOA BEACH AND PORT CANAVERAL AND EXTREME SOUTHERN BREVARD COUNTY DURING THE NEXT 30 MINUTES. THESE STORMS ARE CAPABLE OF PRODUCING VERY HEAVY RAINFALL...FREQUENT DEADLY LIGHTNING AND HAIL. OTHER HEAVY THUNDERSTORMS WERE OVER SOUTHERN LAKE AND SOUTHWESTERN ORANGE COUNTIES. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR REDUCED VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY. SPRATT
Special weather statement, Oct 8, 5:39 PM EDT, 13 minutes before
FLZ047-054-501-082240- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 539 PM EDT FRI OCT 8 1993 ...VERY STRONG THUNDERSTORMS OVER BREVARD COUNTY... AT 530 PM...WEATHER SERVICE RADAR AT MELBOURNE INDICATED VERY STRONG THUNDERSTORMS OVER THE INDIAN RIVER NEAR COCOA AND 5 MILES EAST OF KENANSVILLE. THE STORMS WERE MOVING EAST AT 5 TO 10 MPH AND WILL AFFECT THE AREAS BETWEEN COCOA...COCOA BEACH AND PORT CANAVERAL AND EXTREME SOUTHERN BREVARD COUNTY DURING THE NEXT 30 MINUTES. THESE STORMS ARE CAPABLE OF PRODUCING VERY HEAVY RAINFALL...FREQUENT DEADLY LIGHTNING AND HAIL. OTHER HEAVY THUNDERSTORMS WERE OVER SOUTHERN LAKE AND SOUTHWESTERN ORANGE COUNTIES. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR REDUCED VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY. SPRATT
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 5:48 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 27 min |
| Oct 8, 5:54 PM EDT | Tornado Warning | MLB | Martin | 36 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1993Every severe thunderstorm warning in 1993
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.